Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at May 9, 2012, 4:03 PM EDT for Bryan County, Effingham County, Georgia. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2012, 4:03 PM EDT (20:03 UTC)
- Expired
- May 9, 2012, 4:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, SC
Counties Bryan County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 58 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 4:05 PM EDT | TSTM WND DMG | 2 Sw Pooler, GA | TRAINED SPOTTER REPORTED A TREE DOWN ON POOLER PKWY AT S MORGAN PKWY. |
| May 9, 4:35 PM EDT | TSTM WND DMG | 3 Wsw Savannah, GA | OAK TREE DOWN. TIME ESTIMATED FROM RADAR. REPORT RELAYED BY BROADCAST MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
710
WWUS82 KCHS 092003
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EDT WED MAY 9 2012
GAZ100-101-116>119-138-SCZ047-051-092030-
BULLOCH-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND LIBERTY-
403 PM EDT WED MAY 9 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...
EFFINGHAM...LIBERTY...BRYAN...JASPER AND CHATHAM COUNTIES THROUGH 430
PM EDT...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SPRINGFIELD TO
MELDRIM TO LETFORD...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...ELLABELL...FORT MCALLISTER...GARDEN
CITY...GUYTON...I-16/I-95 INTERCHANGE...MARLOW...MEINHARD...
MELDRIM...MONTEITH...PINEORA...POOLER...PORT WENTWORTH...RICHMOND
HILL...RINCON...SAVANNAH AIRPORT...SPRINGFIELD...HARDEEVILLE AND
PURYSBURGH...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3235 8108 3214 8107 3189 8119 3199 8170
3214 8150 3239 8140
TIME...MOT...LOC 2003Z 270DEG 25KT 3233 8131 3214 8138
3205 8158
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at May 9, 3:43 PM EDT, 20 minutes earlier.
Area forecast discussion, May 9, 3:43 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 343 PM EDT WED MAY 9 2012 ...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT... .SYNOPSIS... A COLD FRONT WILL MOVE OFFSHORE TONIGHT AND BE FOLLOWED BY HIGH PRESSURE THROUGH MONDAY. THE HIGH WILL BEGIN TO WEAKEN EARLY NEXT WEEK AS IT GIVES WAY TO A SLOW MOVING FRONTAL SYSTEM THROUGH WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SHOWERS/TSTMS ARE STEADILY EXPANDING ACROSS SOUTHEAST SOUTH CAROLINA THIS AFTERNOON AND EXPECT TO SEE A SIMILAR PATTERN EVOLVE ACROSS SOUTHEAST GEORGIA SOON. VISIBLE SATELLITE AND RADAR SHOW NUMEROUS CONVECTIVE OUTFLOWS BEING GENERATED BY ONGOING CONVECTION...THE STRONGEST OF WHICH IS EXTENDING FROM NORTHERN JASPER COUNTY INTO SOUTHERN BULLOCH COUNTY. THIS OUTFLOW WILL INTERSECT THE INLAND MOVING SEA BREEZE SHORTLY WHICH SHOULD INITIATE NEW CONVECTION. INSTABILITY PROFILES OUTSIDE OF CONVECTION IS DECENT FOR EARLY MAY WITH SBCAPES APPROACHING 2800 J/KG...MAINLY ACROSS SOUTHEAST GEORGIA. THE FOCUS FOR SEVERE WEATHER WILL GRADUALLY SHIFT TO THE LOWER SOUTH CAROLINA COAST AND INTO MUCH OF SOUTHEAST GEORGIA EAST OF A STATESBORO-REIDSVILLE LINE. THE MOST IMPRESSIVE INSTABILITY PARAMETERS ARE GENERALLY CONFINED TO SOUTHEAST GEORGIA WHERE STRONG SURFACE HEATING IS STILL ONGOING WITH SURFACE TEMPERATURES APPROACHING THE UPPER 80S. COULD SEE SBCAPE BRIEFLY SURPASS 3000 J/KG PRIOR TO THE ONSET OF CONVECTION. 0-6KM BULK SHEAR AND UPPER-LEVEL DYNAMICS WILL INCREASE AS AN UPPER TROUGH AND H5 JET STREAK APPROACH. THE RISK FOR LOOSELY ORGANIZED SEVERE TSTMS WILL THEREFORE INCREASE OVER THE NEXT FEW HOURS. A SEVERE TSTM WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA UNTIL 9 PM...EXCLUDING ALLENDALE/SCREVEN AND JENKINS COUNTIES. THE WESTERN PARTS OF THE WATCH WILL LIKELY BE CLEARED AS THE CORE OF THE CONVECTION SHIFTS CLOSER TO THE COAST. WILL MAINTAIN CATEGORICAL POPS ACROSS MAINLY THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. THE COLD FRONT WILL PUSH OFF THE COAST AFTER MIDNIGHT WITH DRIER AIR ADVECTING IN BEHIND IT. SHOULD SEE MAINLY CLEAR SKIES AND COOLER CONDITIONS BY SUNRISE THURSDAY. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... BROAD UPPER RIDGING WILL SLOWLY TAKE SHAPE THURSDAY THROUGH SATURDAY. SURFACE HIGH PRESSURE WILL OVERSPREAD THE REGION FROM THE NORTHWEST ON THURSDAY...SHIFTING SLOWLY EAST THROUGH SATURDAY WITH WINDS SHIFTING FROM NORTH TO NORTHEAST AND EVENTUALLY EAST. RAIN-FREE WEATHER IS EXPECTED WITH TEMPERATURES NEAR NORMAL. DEWPOINTS WILL BE NOTICEABLY LOWER DURING THE PERIOD...ESPECIALLY THURSDAY AND FRIDAY BEFORE THE SURFACE HIGH SHIFTS OFFSHORE AND THE FLOW BECOMES MORE ONSHORE. THE BEST CUMULUS COVERAGE IS EXPECTED ACROSS SOUTHEAST GA FRIDAY AND SATURDAY DUE TO THE BETTER MOISTURE ADVECTION. WE CANNOT COMPLETELY RULE OUT AN ISOLATED SHOWER ACROSS SOUTHEAST GA SATURDAY AFTERNOON BUT AT THIS POINT THE MOISTURE AND CONVERGENCE LOOK TOO LIMITED TO JUSTIFY A POP. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... RIDGING ALOFT WILL SLIDE INTO THE ATLANTIC FOR SUNDAY...AND WILL EVENTUALLY GIVE WAY TO EITHER A CLOSED LOW OR DEEP TROUGH DURING THE EARLY TO MIDDLE PORTION ON NEXT WEEK. SURFACE LOW PRESSURE WILL FORM AS A RESULT OVER OR NEAR THE TENNESSEE VALLEY OR NORTHERN GULF COAST. BUT A BLOCKING ATLANTIC RIDGE WILL PREVENT THE LOW AND ITS ASSOCIATED WARM AND COLD FRONTS FROM TRACKING EAST TOO QUICKLY. THIS MEANS WE/RE LOOKING AT A FAIRLY UNSETTLED PATTERN DURING THE EARLY AND MID WEEK PERIOD. SLIGHT CHANCE POPS FOR SUNDAY WILL INCREASE INTO THE CHANCE RANGE FOR MOST PLACES MONDAY...THEN SOLIDLY INTO THE CHANCE RANGE EVERYWHERE TUESDAY AND WEDNESDAY. MAX TEMPS WILL AVERAGE NEAR OR SLIGHTLY BELOW SEASONAL NORMS...WHILE NIGHTTIME LOWS WILL START OUT NEAR NORMAL...BUT CLIMB ABOVE NORMAL IN LATER PERIODS. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS WILL PERSIST THROUGH 19Z AT CHS AND SAV TERMINALS DESPITE LIGHT SHOWERS NEAR/OVER THE TERMINALS. TEMPO MVFR CIGS/VSBYS ARE THEN POSSIBLE BETWEEN 19-23Z WITH SHOWER/THUNDERSTORM ACTIVITY ALONG AND AHEAD OF A COLD FRONT. SOME THUNDERSTORMS MAY BE STRONG AS THEY SHIFT OVER BOTH TERMINALS. HAVE INCLUDED TEMPO 20-25 KT WIND GUSTS WITH THUNDERSTORM ACTIVITY AT THE CHS TERMINAL. WIND GUSTS MAY BE NEEDED AT THE SAV TERMINAL WHEN TIMING OF THUNDERSTORMS BECOMES MORE CONFIDENT. TEMPO THUNDERSTORMS MAY NEED TO BE EXTENDED THROUGH 01Z AT BOTH TERMINALS TONIGHT IF THE FRONT SLOWS. VFR CONDITIONS WILL THEN PREVAIL POST FROPA TONIGHT THROUGH THURSDAY AFTERNOON. EXTENDED AVIATION OUTLOOK...MVFR CIGS COULD LINGER LATE TONIGHT SHORTLY AFTER 06Z BUT OTHERWISE NO SIG CONCERNS THROUGH SUN. && .MARINE... STRONG-SEVERE TSTMS WILL MOVE ACROSS THE WATERS THIS EVENING AS A COLD FRONT APPROACHES. SOUTHWEST WINDS WILL TURN WEST AND EVENTUALLY NORTHWEST LATE AS THE FRONT PUSHES OFFSHORE. SHOULD SEE A BIT OF SURGE IN THE WAKE OF THE FRONT WITH WINDS NO HIGHER THAN 15 KT TO 15-25 KT. SEAS WILL REMAIN 3 FT OR LESS. THURSDAY...WE EXPECT A BRIEF EARLY MORNING NORTHERLY WIND SURGE DUE TO THE COLD ADVECTION BEHIND THE COLD FRONT. SEAS WILL TEMPORARILY BUILD TO AS HIGH AS 5 FT OVER THE OFFSHORE GA WATERS. IF WINDS ARE A BIT STRONGER THERE COULD BE A FEW HOURS WITH 6 FT SEAS BEYOND ABOUT 40 NM FROM THE GA COAST. WINDS/SEAS WILL DROP OFF THURSDAY AFTERNOON/EVENING AS THE SURFACE HIGH BUILDS CLOSER TO THE AREA. FRIDAY THROUGH SUNDAY...HIGH PRESSURE WILL COVER THE MARINE AREA WITH AN ONSHORE FLOW TO PREVAIL. WINDS WILL GENERALLY HOLD AT 15 KT OR LESS WITH SEAS NO MORE THAN 3-5 FT. MONDAY...THE COASTAL WATERS WILL LIE BETWEEN ATLANTIC HIGH PRESSURE TO THE NE AND EAST...WITH LOW PRESSURE TO BE FOUND ALONG THE NORTHERN GULF COAST. ALTHOUGH THERE DOES APPEAR TO BE AN INCREASE IN THE PRESSURE GRADIENT BETWEEN THESE TWO FEATURES...CONDITIONS AT THIS TIME LOOK TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. && .TIDES/COASTAL FLOODING... LATEST SURGE GUIDANCE AND LATE AFTERNOON TIDE TRENDS SUGGEST TIDES MAY APPROACH 7.0 FT MLLW IN THE CHARLESTON HARBOR. SINCE THIS IS JUST AT SHALLOW COASTAL FLOODING CRITERIA...PREFER TO HOLD OFF ON THE ISSUANCE OF A COASTAL FLOOD ADVISORY AND LET THE EVENING SHIFT MONITOR TIDE TRENDS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...JRL LONG TERM... AVIATION...DPB MARINE...JRL/ TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 9, 2:03 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 203 PM EDT WED MAY 9 2012 AMZ330-350-352-354-GAZ099>101-114>119-137>141-SCZ042>045-047>052- 101815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-CANDLER-BULLOCH-EFFINGHAM- TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 203 PM EDT WED MAY 9 2012 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. AMZ374-GAZ087-088-SCZ040-101815- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-ALLENDALE- 203 PM EDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 9, 2:50 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 250 PM EDT WED MAY 9 2012 GAZ088-100-101-SCZ042-047-048-091930- BEAUFORT-BULLOCH-EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN- 250 PM EDT WED MAY 9 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH... EFFINGHAM...HAMPTON...JASPER AND BEAUFORT COUNTIES THROUGH 330 PM EDT... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF NIXVILLE TO OLIVER...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CLYO...EGYPT...KILDARE...LEEFIELD...NEWINGTON...OLIVER...SHAWNEE... COOSAWHATCHIE...ESTILL...FURMAN...GARNETT...GILLISONVILLE... GRAHAMVILLE...GRAYS...LENA...LURAY...MCPHERSONVILLE...PINELAND... POCOTALIGO...RIDGELAND...ROBERTVILLE...SCOTIA...SHIRLEY... SWITZERLAND...TARBORO AND TILLMAN... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. && LAT...LON 3265 8076 3241 8098 3239 8173 3283 8123 TIME...MOT...LOC 1850Z 279DEG 25KT 3279 8098 3250 8146
Special weather statement, May 9, 3:12 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 312 PM EDT WED MAY 9 2012 SCZ043-047>049-051-091945- BEAUFORT-COASTAL COLLETON-COASTAL JASPER-INLAND COLLETON-INLAND JASPER- 312 PM EDT WED MAY 9 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...COLLETON AND BEAUFORT COUNTIES THROUGH 345 PM EDT... AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR SHELDON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... DALE...GARDENS CORNER...GREEN POND AND SHELDON... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. && LAT...LON 3275 8059 3254 8050 3246 8095 3263 8082 TIME...MOT...LOC 1912Z 249DEG 21KT 3257 8078
Special weather statement, May 9, 3:24 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 324 PM EDT WED MAY 9 2012 GAZ100-101-114>116-118-138-092015- BULLOCH-EFFINGHAM-EVANS-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-TATTNALL- 324 PM EDT WED MAY 9 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS... BULLOCH...EFFINGHAM...LIBERTY...BRYAN AND CHATHAM COUNTIES THROUGH 415 PM EDT... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR GROVELAND...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BAY...BLITCHTON...BLOOMINGDALE...DAISY...DENMARK...EDEN...ELLABELL... GROVELAND...GUYTON...LANIER...MARLOW...MELDRIM...NEVILS...PEMBROKE... PINEORA...SPRINGFIELD AND STILSON... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3238 8129 3209 8125 3204 8189 3233 8182 TIME...MOT...LOC 1924Z 264DEG 34KT 3219 8173
Special weather statement, May 9, 3:25 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT WED MAY 9 2012
SCZ043>045-050-052-092000-
CHARLESTON-DORCHESTER-INLAND BERKELEY-INLAND COLLETON-TIDAL BERKELEY-
325 PM EDT WED MAY 9 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 400 PM EDT...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EADYTOWN TO NEW
HOPE TO PARKERS FERRY LANDING...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCHDALE...BONNEAU...BONNEAU BEACH...CHARLESTON AIRPORT...COLLEGE
PARK...CROSS...CROWFIELD PLANTATION...DELEMAR CROSSROADS...DON HOLT
BRIDGE...EADYTOWN...GIVHANS...GOOSE CREEK...HANAHAN...I-26/I-526
INTERCHANGE...JEDBURG...KNIGHTSVILLE...LADSON...MAGNOLIA GARDENS...
MIDDLETON PLACE...MONCKS CORNER...NAVAL WEAPONS STATION CHARLESTON...
NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE PARK...PINOPOLIS...
SAINT STEPHEN...SANGAREE...SHADOWMOSS...SLANDS BRIDGE...SOUTHERN LAKE
MOULTRIE AND SUMMERVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3310 7982 3282 8000 3284 8046 3314 8026
3346 8017 3346 8015 3348 8016 3350 8013
3351 8008 3350 7996 3344 7986 3341 7985
3338 7980 3338 7979 3333 7975
TIME...MOT...LOC 1925Z 273DEG 27KT 3343 8006 3313 8015
3284 8032Special weather statement, May 9, 3:37 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT WED MAY 9 2012
SCZ044-050-092000-
CHARLESTON-DORCHESTER-
337 PM EDT WED MAY 9 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
CHARLESTON COUNTIES THROUGH 400 PM EDT...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CAPWELLS
CROSSROADS TO 10 MILES SOUTHWEST OF ADAMS RUN...MOVING EAST AT 30
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...BEARS BLUFF...EDISTO ISLAND...HOLLYWOOD...JOHNS ISLAND...
MEGGETT...RAVENEL...ROCKVILLE...SEABROOK ISLAND...WADMALAW ISLAND AND
YONGES ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3255 8019 3255 8020 3252 8024 3253 8026
3251 8032 3253 8032 3253 8035 3250 8033
3250 8036 3254 8039 3284 8039 3283 7999
TIME...MOT...LOC 1937Z 251DEG 27KT 3284 8022 3262 8043Special weather statement, May 9, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EDT WED MAY 9 2012
GAZ100-101-116>119-138-SCZ047-051-092030-
BULLOCH-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND LIBERTY-
403 PM EDT WED MAY 9 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...
EFFINGHAM...LIBERTY...BRYAN...JASPER AND CHATHAM COUNTIES THROUGH 430
PM EDT...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SPRINGFIELD TO
MELDRIM TO LETFORD...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...ELLABELL...FORT MCALLISTER...GARDEN
CITY...GUYTON...I-16/I-95 INTERCHANGE...MARLOW...MEINHARD...
MELDRIM...MONTEITH...PINEORA...POOLER...PORT WENTWORTH...RICHMOND
HILL...RINCON...SAVANNAH AIRPORT...SPRINGFIELD...HARDEEVILLE AND
PURYSBURGH...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3235 8108 3214 8107 3189 8119 3199 8170
3214 8150 3239 8140
TIME...MOT...LOC 2003Z 270DEG 25KT 3233 8131 3214 8138
3205 8158The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 1:31 PM EDT | Special Weather Statement | CHS | Screven | 44 min |
| May 9, 3:24 PM EDT | Special Weather Statement | CHS | Effingham | 51 min |
| May 9, 3:47 PM EDT | Special Marine Warning | CHS | 88 min | |
| May 9, 3:55 PM EDT | Special Marine Warning | CHS | 95 min | |
| May 9, 4:44 PM EDT | Special Marine Warning | CHS | 61 min | |
| May 9, 5:26 PM EDT | Special Marine Warning | CHS | 94 min | |
| May 9, 5:42 PM EDT | Special Marine Warning | CHS | 2 hr | |
| May 9, 5:50 PM EDT | Special Weather Statement | CHS | Long | 25 min |
| May 9, 7:44 PM EDT | Special Marine Warning | CHS | 61 min | |
| May 9, 12:53 PM EDT | Special Weather Statement | CHS | Allendale | 37 min |
| May 9, 2:06 PM EDT | Special Weather Statement | CHS | Berkeley | 39 min |
| May 9, 2:10 PM EDT | Special Weather Statement | CHS | Hampton | 35 min |
| May 9, 2:46 PM EDT | Special Weather Statement | CHS | Colleton, Dorchester | 44 min |
| May 9, 2:50 PM EDT | Special Weather Statement | CHS | Hampton, Jasper | 40 min |
| May 9, 3:12 PM EDT | Special Weather Statement | CHS | Beaufort | 33 min |
| May 9, 3:18 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 57 min |
| May 9, 3:25 PM EDT | Special Weather Statement | CHS | Berkeley | 35 min |
| May 9, 3:37 PM EDT | Special Weather Statement | CHS | Charleston | 23 min |
| May 9, 3:45 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 60 min |
| May 9, 4:14 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 91 min |
| May 9, 4:40 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 38 min |
| May 9, 6:19 PM EDT | Special Weather Statement | CHS | Hampton | 26 min |
| May 9, 6:41 PM EDT | Special Weather Statement | CHS | Colleton | 34 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.